Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 255, NWS Louisville, KY

July 10, 2015Harrison County, Perry County, Indiana; Breckinridge County, Hardin County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 10, 2015, 10:00 AM EDT for Harrison County, Perry County, Indiana; Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 10:00 AM EDT (14:00 UTC)
Expired
Jul 10, 2015, 10:30 AM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Harrison County, IN, Perry County, IN, Breckinridge County, KY, Hardin County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 47 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 10:05 AM EDTTSTM WND DMG2 Ese Harned, KYLARGE TREE REPORTED DOWN ON KY HIGHWAY 1401
Jul 10, 10:05 AM EDTTSTM WND DMG4 Sw Custer, KYLARGE TREE DOWN ON KY HIGHWAY 1073
Jul 10, 10:34 AM EDTTORNADO4 Nne Flaherty, KYBRIEF EF-0 TORNADO TOUCHDOWN PER NWS DAMAGE SURVEY. INTERMITTENT TREE DAMAGE APPEARS TO CONTINUE NE INTO INACCESSIBLE FOREST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS53 KLMK 101400
SVRLMK
INC061-123-KYC027-093-163-101430-
/O.NEW.KLMK.SV.W.0255.150710T1400Z-150710T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 AM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  WEST CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 930 AM CDT/1030 AM EDT/

* AT 857 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 14 MILES NORTH OF HARDINSBURG TO HARDINSBURG TO 16
  MILES SOUTHWEST OF HARDINSBURG...AND MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BRANDENBURG...LODIBURG...AXTEL...CLIFTON MILLS...HARNED...
  RHODELIA...CONCORDIA...FRYMIRE...HINTON HILLS...KINGSWOOD...
  ANDYVILLE...HENSLEY...GARFIELD...WESTVIEW...RAYMOND...WEBSTER...
  CAVE SPRING...LOCUST HILL...SE REE AND WOODROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3776 8656 3803 8659 3816 8604 3785 8599
      3762 8613 3761 8649 3762 8650 3760 8654
      3760 8662
TIME...MOT...LOC 1400Z 257DEG 46KT 3798 8646 3778 8644
          3759 8655

HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
189 
WWUS53 KLMK 101411
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1011 AM EDT FRI JUL 10 2015

INC123-101421-
/O.CAN.KLMK.SV.W.0255.000000T0000Z-150710T1430Z/
PERRY IN-
911 AM CDT FRI JUL 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3765 8647 3767 8643 3770 8646 3781 8638
      3807 8642 3816 8604 3785 8599 3762 8613
      3761 8649
TIME...MOT...LOC 1411Z 257DEG 46KT 3801 8628 3781 8627
          3762 8638

$$

INC061-KYC027-093-163-101430-
/O.CON.KLMK.SV.W.0255.000000T0000Z-150710T1430Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-HARDIN KY-
1011 AM EDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
HARDIN...EASTERN BRECKINRIDGE...MEADE AND SOUTHWESTERN HARRISON
COUNTIES UNTIL 1030 AM EDT/930 AM CDT/...

AT 1010 AM EDT/910 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES WEST OF BRANDENBURG TO 10 MILES EAST OF
HARDINSBURG TO 11 MILES NORTHWEST OF LEITCHFIELD...AND MOVING EAST AT
55 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BRANDENBURG...HAYSVILLE...GUSTON...CORNERS...TITUS...NEW AMSTERDAM...
CUSTER...FAIRFIELD...MAUCKPORT...CENTERVIEW...VALLEY CITY...HIGH
PLAINS...HUDSON...EKRON...HILLGROVE...CONSTANTINE...GLIDAS...MAPLES
CORNER...DYER AND BRANDENBURG STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3765 8647 3767 8643 3770 8646 3781 8638
      3807 8642 3816 8604 3785 8599 3762 8613
      3761 8649
TIME...MOT...LOC 1411Z 257DEG 46KT 3801 8628 3781 8627
          3762 8638

HAIL...<.75IN
WIND...60MPH

$$

EER
824 
WWUS53 KLMK 101429
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 AM EDT FRI JUL 10 2015

INC061-KYC027-093-163-101439-
/O.EXP.KLMK.SV.W.0255.000000T0000Z-150710T1430Z/
HARRISON IN-MEADE KY-BRECKINRIDGE KY-HARDIN KY-
1029 AM EDT FRI JUL 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HARDIN...EASTERN 
BRECKINRIDGE...MEADE AND SOUTHWESTERN HARRISON COUNTIES HAS BEEN 
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3765 8647 3767 8643 3770 8646 3781 8638
      3807 8642 3816 8604 3785 8599 3762 8613
      3761 8649
TIME...MOT...LOC 1429Z 257DEG 46KT 3806 8599 3786 8599
          3767 8610

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:48 AM EDT, 12 minutes earlier.

Area forecast discussion, Jul 10, 9:48 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 AM EDT Fri Jul 10 2015

...Forecast Update...
Issued at 947 AM EDT Fri Jul 10 2015

Early morning surface analysis reveals a surface frontal boundary
bisecting the region.  Convection out across southwest Indiana
continues to move eastward at a good clip.  The convection will help
re-enforce this boundary this morning and into the afternoon hours.
Heavy rainfall will be possible with this activity this morning.
The highest risk of heavy rain/flash flooding will generally be
north of a line from Hartford (Ohio County) to Georgetown (Scott
County).  Some of this convection may approach severe limits in the
next hour or so.  Model proximity soundings show a bit of a stable
layer near the surface up near the Ohio River.  However, as you get
closer to the WK and BG Parkways, the stable layer erodes a bit.

Once this convection moves out by late morning, we'll continue to
see a destabilization of the atmosphere during the afternoon hours.
A mid-level wave out across Missouri will move eastward across the
region this afternoon that will force ascent across the region.
Higher dewpoints to the south/southwest should advect northward into
the region which should allow decent instability to develop across
the region.   Afternoon CAPE values should approach 1700-2100 J/KG
combined with 35-40kts of bulk shear would be enough to produce
severe convection.  Downdraft CAPE (DCAPE) values are forecast from
our local and national high res WRF models to be in excess of 1000
J/KG, thus another round of wind damage looks to be in the cards
with this afternoon's convection.

Current thinking is that additional convection will fire along and
south of the WK and BG Parkways this afternoon and steadily move
eastward.  Convection looks to favor a mix of multi-cells and bowing
line segments containing damaging winds.  Area at most risk for
seeing severe weather this afternoon would be in areas along an
south of the Ohio River. A gradual weakening will occur later
tonight, but it will lag well behind sunset.

Given this mornings convection moving across southern Indiana and
the expected convection to develop across much of KY this afternoon,
have gone ahead and hoisted a Flash Flood Watch for the northern
2/3rds of the forecast area.  It does appear that we'll see a fine
gradient of where the rain does fall and areas down along the KY/TN
border may not see much rain at all...but once you head north of the
Cumberland Parkway, this afternoon's convection may end up being a
bunch of line segments training over the same areas...increasing the
flood threat.  QPF amounts of 1 to 2 inches will likely be common,
though isolated swaths of 3-4 inches are not out of the question
where training of convection occurs.

.SHORT TERM (Now through Saturday)...
Issued at 316 AM EDT Fri Jul 10 2015

5H shortwave trof over Missouri early this morning has been
producing showers and thunderstorms over the Show-Me State through
the night. Model guidance have a pretty good handle on this
feature, moving it eastward into the Ohio Valley today along the
edge of an expansive upper ridge over the southeast United States.
The SPC SREF and RAP have been verifying the best overnight and are
the models of choice for today.

Although the winds aloft will be slightly weaker today than
yesterday, and sounding progs suggest there won't be as much of a
dry layer aloft or as much DCAPE today compared to yesterday, there
is still come concern associated with the incoming disturbance. The
wave will be entering the region at or near peak heating with lifted
index values around -5C and CAPE in the vicinity of 2000 J/kg. There
will also be what is left of an old surface boundary draped
east-west roughly along the Ohio River, and precipitable water
numbers around two inches. So, robust thunderstorm development will
still be possible, and some of the storms could produce gusty winds.
Freezing levels are rather high for much of a large hail threat.
Though low level helicity and 0-6km bulk shear aren't particularly
impressive, storms near the surface boundary and storm interactions
will need to be watched for any signs of rotation.

Locally torrential downpours will be possible in the juicy
atmosphere. After discussion with ILN and JKL, decided to hold off
on a Flash Flood Watch for now. Most FFG numbers in the area of
potentially heavy rain are fairly high, and flash flooding problems
are expected to be local, under the heaviest cores. Nevertheless, if
training starts to become a problem, a headline may be issued later.

The presence of clouds and convection will greatly influence
temperatures today, but in general will aim for highs in the 80s.
Southern Kentucky will be south of the main shower/storm activity
for much of the day so 90 degrees will be attainable there once
again.

Tonight showers and storms will slowly diminish through the
overnight hours as the wave exits to the east. Lows will range from
the mid 60s to around 70.

On Saturday we will sit on the northeast edge of the retrograding
southern U.S. upper ridge. Isolated thunderstorm development can't
be entirely ruled out in this pattern, so will hold on to a small
chance of storms. The best chances will be from southern Indiana to
the northern Blue Grass, where the GFS and NAM12 show a weak wave
moving through. High temperatures will be in the middle 80s to
around 90.

.LONG TERM (Saturday Night through Thursday)...
Issued at 241 AM EDT Fri Jul 10 2015

The synoptic pattern Saturday night is expected to feature an upper
level ridge centered over Texas with embedded shortwave troughs
riding the periphery from the central Plains, Upper Midwest and
lower Great Lakes. At the surface, weak high pressure will be over
the local area with mild/humid conditions in place.

A complex of storms is likely to initiate across parts of the Upper
Midwest and lower Great Lakes Saturday night and then track
east/southeastward. The storm complex would likely be on a weakening
trend through the night and some of the guidance suggests it could
approach southern Indiana and parts of northern Kentucky by sunrise
Sunday morning. Given the uncertainty, kept POPs in the chance
range over southern Indiana and northern Kentucky. Otherwise, plan on
lows in the mid 60s to lower 70s.

For Sunday, another impulse in the upper levels will slide through
Indiana and Ohio during the afternoon/evening hours. Timing during
peak heating with modest instability values across the area should
yield scattered showers/storms, especially along and north of the KY
parkways. Highs mid 80s to low 90s, warmest across south-central
Kentucky where less clouds and a lesser chance of rain will exist.

Monday into much of next week, further retrogression of the upper
ridge will channel shortwave trough energy over the lower Ohio
Valley. Several impulses look to pass over the region, inducing
periodic rounds of showers/storms, some strong at times, throughout
the week. Timing these waves still pose a challenge, but for now,
model guidance in agreement showing one arriving Monday
afternoon/evening. Again, combination of peak heating, modest
instability and upper level support should fuel scattered storms,
some of which will be capable of producing stronger wind gusts.

For Tuesday through Thursday, model differences creep up as the
10.00z GFS is more unsettled showing numerous shortwaves in the
upper level flow. Meanwhile, the ECMWF is weaker with these
features. Will advertise 30-50 percent POPs each day with
temperatures right around normal. In between shortwaves, if clouds
clear out and timing is right, highs could easily reach the low/mid
90s especially across the south. This would make for some hot and
humid conditions with heat indices approaching 100 to 103 during the
afternoon. Plan on mild/muggy nights with lows in the upper 60s to
low/mid 70s.

&&

.AVIATION (12Z TAF Update)...
Updated at 635 AM EDT Fri Jul 10 2015

An upper wave sparking showers and thunderstorms early this morning
in Missouri will track east today. As it encounters unstable air and
interacts with what's left of a weak east-west surface boundary
across northern Kentucky, showers and storms will spread eastward
into the Commonwealth. SDF and LEX stand the best shot of
thunderstorms. Some of the storms may be strong to severe with gusty
winds and very heavy rain. Though prevailing conditions will be VFR,
individual storms will bring vsbys well below VFR.

Afternoon storms should move off to the east this evening, leaving
us with quiet weather tonight. We will again face the possibility of
patchy fog and/or low clouds towards morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH through late tonight FOR KYZ023>043-045>049-
     053>057-063>067.

IN...FLASH FLOOD WATCH through late tonight FOR INZ076>079-083-084-
     089>092.

&&

Update.........MJ
Short Term.....13
Long Term......ZT
Aviation.......13
Hazardous weather outlook, Jul 10, 9:50 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 AM EDT FRI JUL 10 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-111400-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD
950 AM EDT FRI JUL 10 2015 /850 AM CDT FRI JUL 10 2015/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY
WINDS AND LOCALLY VERY HEAVY RAINFALL. THE BEST CHANCES FOR STRONG
TO SEVERE STORMS WILL BE ALONG AND SOUTH OF THE OHIO RIVER THIS
AFTERNOON. THE VERY HEAVY RAINFALL MAY LEAD TO SOME LOCALIZED
FLOODING PROBLEMS. FOR THIS REASON...A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR TODAY THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THROUGH MUCH OF
THIS PERIOD AS A WEAK FRONTAL BOUNDARY STALLS IN THE REGION. THE
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON
BETWEEN INTERSTATE 64 AND THE LOUIE B NUNN PARKWAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ061-062-070>078-081-082-111400-
BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-
BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
850 AM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE
MOVES THROUGH. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY
WINDS AND LOCALLY VERY HEAVY RAINFALL. THE BEST CHANCES FOR STRONG
TO SEVERE STORMS WILL BE ALONG AND SOUTH OF THE INTERSTATE 64
CORRIDOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE THROUGH MUCH OF
THIS PERIOD AS A WEAK FRONTAL BOUNDARY STALLS IN THE REGION. THE
STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY THIS AFTERNOON
BETWEEN INTERSTATE 64 AND THE LOUIE B NUNN PARKWAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13/ZT/MJ

In the hours before

Special weather statement, Jul 10, 5:56 AM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
556 AM EDT FRI JUL 10 2015

KYZ023>029-038>040-045>048-053>057-061>067-070>078-081-082-101130-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-SPENCER KY-ANDERSON KY-WOODFORD KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...
BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
556 AM EDT FRI JUL 10 2015 /456 AM CDT FRI JUL 10 2015/

...PATCHY DENSE FOG...

CLEAR SKIES AND LIGHT WINDS HAVE LED TO THE FORMATION OF PATCHY
DENSE FOG EARLY THIS MORNING IN CENTRAL KENTUCKY...PRIMARILY IN
RURAL AREAS SOUTH OF INTERSTATE 64.

IF DRIVING THIS MORNING BE ON THE LOOKOUT FOR SUDDEN CHANGES IN
VISIBILITY AND BE PREPARED TO REDUCE YOUR SPEED IN FOG BANKS.

13
Special weather statement, Jul 10, 9:22 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
822 AM CDT FRI JUL 10 2015

INZ084-089-KYZ023>026-101405-
BRECKINRIDGE KY-CRAWFORD IN-HANCOCK KY-MEADE KY-OHIO KY-PERRY IN-
822 AM CDT FRI JUL 10 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SANTA CLAUS TO
ROCKPORT TO 8 MILES WEST OF LIVERMORE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HAWESVILLE...
  HARTFORD...
  TELL CITY...
  ADYEVILLE AND ADAIR...
  SASSAFRAS AND PETRI...
  CELINA AND HEFLIN...
  BRANCHVILLE AND WEBERSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3764 8695 3767 8683 3771 8687 3775 8683
      3780 8683 3784 8686 3784 8692 3790 8692
      3790 8699 3794 8697 3794 8693 3799 8686
      3801 8678 3810 8677 3811 8681 3822 8679
      3821 8631 3784 8647 3743 8674 3748 8711
TIME...MOT...LOC 1322Z 270DEG 32KT 3816 8683 3783 8697
          3745 8725

EER
Special weather statement, Jul 10, 9:54 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 AM CDT FRI JUL 10 2015

INZ089-090-KYZ024>028-101425-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-HARRISON IN-MEADE KY-OHIO
KY-PERRY IN-
854 AM CDT FRI JUL 10 2015

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 851 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES EAST OF
TELL CITY TO HARDINSBURG TO 10 MILES NORTHEAST OF HARTFORD...AND
MOVING EAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  BRANDENBURG...
  ANDYVILLE AND CONCORDIA...
  TITUS AND BATTLETOWN...
  VALLEY CITY AND MIDWAY...
  DOGWOOD AND CENTRAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3767 8665 3766 8662 3769 8664 3774 8659
      3804 8663 3821 8596 3784 8595 3761 8619
      3751 8680
TIME...MOT...LOC 1354Z 256DEG 51KT 3801 8649 3776 8647
          3754 8671

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:22 AM EDTSpecial Weather StatementLMKPerry43 min
Jul 10, 9:28 AM EDTFlash Flood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more11 hr
Jul 10, 10:20 AM EDTSevere Thunderstorm WarningLMKHarrison30 min
Jul 9, 8:21 PM EDTSpecial Weather StatementLMKCumberland19 min
Jul 9, 8:28 PM EDTSpecial Weather StatementLMKBarren32 min
Jul 9, 10:42 PM EDTSpecial Weather StatementLMKOhio43 min
Jul 10, 9:54 AM EDTSpecial Weather StatementLMKBreckinridge, Meade31 min
Jul 10, 10:43 AM EDTTornado WarningLMKBullitt, Hardin, Nelson32 min
Jul 10, 10:49 AM EDTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Nelson, Spencer36 min
Jul 10, 10:50 AM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Larue, Nelson, Shelby and 1 more40 min
Jul 10, 11:16 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Mercer, Nelson, Shelby, Spencer and 2 more29 min
Jul 10, 11:17 AM EDTTornado WarningLMKFranklin, Shelby, Spencer28 min
Jul 10, 11:41 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Scott, Shelby and 2 more39 min
Jul 10, 11:55 AM EDTSevere Thunderstorm WarningLMKBourbon, Boyle, Clark, Fayette, Garrard, Harrison and 5 more30 min
Jul 10, 12:19 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 2 more46 min
Jul 10, 12:48 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas32 min
Jul 10, 1:23 PM EDTSpecial Weather StatementLMKBoyle42 min
Jul 10, 1:54 PM EDTSpecial Weather StatementLMKGreen, Taylor31 min
Jul 10, 2:12 PM EDTSevere Thunderstorm WarningLMKCasey, Green, Taylor28 min
Jul 10, 2:16 PM EDTSpecial Weather StatementLMKLincoln29 min
Jul 10, 2:41 PM EDTSpecial Weather StatementLMKCasey29 min
Jul 10, 2:43 PM EDTSevere Thunderstorm WarningLMKCasey, Lincoln32 min
Jul 10, 2:54 PM EDTSpecial Weather StatementLMKWarren31 min
Jul 10, 2:57 PM EDTSpecial Weather StatementLMKCasey33 min
Jul 10, 3:05 PM EDTSpecial Weather StatementLMKHardin30 min
Jul 10, 3:20 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Larue30 min
Jul 10, 3:36 PM EDTSpecial Weather StatementLMKMetcalfe29 min
Jul 10, 3:47 PM EDTSpecial Weather StatementLMKLarue28 min
Jul 10, 4:00 PM EDTSevere Thunderstorm WarningLMKAdair, Metcalfe30 min
Jul 10, 4:11 PM EDTSpecial Weather StatementLMKMarion, Washington29 min
Jul 10, 4:13 PM EDTSpecial Weather StatementLMKBarren, Metcalfe32 min
Jul 10, 4:17 PM EDTSpecial Weather StatementLMKAdair, Russell28 min
Jul 10, 4:23 PM EDTSpecial Weather StatementLMKWoodford32 min
Jul 10, 4:44 PM EDTSpecial Weather StatementLMKRussell31 min
Jul 10, 4:46 PM EDTSpecial Weather StatementLMKOldham29 min
Jul 10, 4:48 PM EDTSpecial Weather StatementLMKCumberland32 min
Jul 10, 4:59 PM EDTSpecial Weather StatementLMKWoodford31 min
Jul 10, 5:06 PM EDTSpecial Weather StatementLMKButler29 min
Jul 10, 5:12 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell23 min
Jul 10, 5:21 PM EDTSpecial Weather StatementLMKRussell29 min
Jul 10, 5:34 PM EDTSpecial Weather StatementLMKWarren31 min
Jul 10, 5:50 PM EDTSpecial Weather StatementLMKWarren30 min
Jul 10, 6:01 PM EDTSpecial Weather StatementLMKMetcalfe29 min
Jul 10, 6:05 PM EDTSpecial Weather StatementLMKSpencer30 min
Jul 10, 6:12 PM EDTSpecial Weather StatementLMKBarren33 min
Jul 10, 6:24 PM EDTSevere Thunderstorm WarningLMKWashington21 min
Jul 10, 6:32 PM EDTSpecial Weather StatementLMKAnderson, Woodford33 min
Jul 10, 6:48 PM EDTSpecial Weather StatementLMKMercer32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.